MAUDE Adverse Event Report: NSK NAKANISHI INC FORZA F5 1:5 ATTACHMENT OPTIC; HANDPIECE

NSK NAKANISHI INC FORZA F5 1:5 ATTACHMENT OPTIC; HANDPIECE
Model Number 5021285U0
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Partial thickness (Second Degree) Burn (2694)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A tooth 12,13 and 14 interproximal procedure was being performed.The handpiece was used at the normal speed while using water and no unusual noises were noticed.The doctor paused to change the bur and noticed a 10mm long burn on the lower left lip matching the handpiece.It was a second degree burn.Water was run over the lip for 10 minutes then the patient was sent to a plastic surgeon.The plastic surgeon had to unroof the wound.The patient will have to return to the plastic surgeon for other visits.Currently, the patient has no sensation.

Brand Name
FORZA F5 1:5 ATTACHMENT OPTIC
Common Device Name
HANDPIECE
Manufacturer (Section D)
NSK NAKANISHI INC
700 shimohinata kanuma tochigi
322-8666, jpn,
JA 
MDR Report Key16432729
Report Number1032227-2023-00001
Device Sequence Number14179382
Product Code EGS
UDI-Device Identifier00887919660040
UDI-Public(01)00887919660040
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2023
Report Date (Section F) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5021285U0
Device Catalogue Number5021285U0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/06/2023
Event Location Outpatient Treatment Facility
Date Report to Manufacturer02/23/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age20 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA02/23/2023